Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 15, NWS San Angelo, TX

April 13, 201116 counties in Texas

NWS San Angelo, TX issued this red flag warning at Apr 13, 2011, 3:12 PM CDT for 16 counties in Texas. It took effect at Apr 14, 2011, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2011, 3:12 PM CDT (20:12 UTC)
In effect from
Apr 14, 2011, 10:00 AM CDT
Expired
Apr 14, 2011, 8:00 PM CDT
In force
10 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 80 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3508 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WWUS84 KSJT 132012
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
312 PM CDT WED APR 13 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON
THURSDAY...ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND NORTHERN
EDWARDS PLATEAU. A VERY WARM AND DRY AIR MASS WILL BE ACCOMPANIED
BY GUSTY WEST WINDS. THIS COMBINED WITH DRY AMBIENT CONDITIONS...
AND VERY DRY VEGETATION WILL BE CONDUCIVE FOR EXPLOSIVE WILDFIRE
GROWTH. 

TXZ078-132115-
/O.CAN.KSJT.FW.A.0013.110414T1600Z-110415T0100Z/
SUTTON-
312 PM CDT WED APR 13 2011

...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE
WEATHER WATCH FOR SUTTON COUNTY...

WHILE RELATIVE HUMIDITY VALUES WILL FALL INTO THE SINGLE
DIGITS...WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 20 MPH AT 20
FEET. 

$$

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-141200-
/O.UPG.KSJT.FW.A.0013.110414T1600Z-110415T0100Z/
/O.NEW.KSJT.FW.W.0015.110414T1500Z-110415T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
312 PM CDT WED APR 13 2011

...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING FOR THE BIG COUNTRY...CONCHO VALLEY...AND PARTS OF THE
NORTHERN EDWARDS PLATEAU. THE RED FLAG WARNING IS IN EFFECT FROM
10 AM TO 8 PM CDT THURSDAY...

* AFFECTED AREA: IN TEXAS...GENERALLY WEST OF A LINE FROM CROSS
  PLAINS...TO ELDORADO...TO OZONA 

* WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 12 
  PERCENT.

* TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. 

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART ACTIVITIES THAT MAY
PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS. 

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
2 follow-up statements
632 
WWUS84 KSJT 141052
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
552 AM CDT THU APR 14 2011

...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TODAY AND POSSIBLE
AGAIN FRIDAY...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP TODAY...
ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND PARTS OF THE NORTHERN
EDWARDS PLATEAU. A VERY WARM AND DRY AIR MASS WILL BE ACCOMPANIED
BY GUSTY WEST WINDS. THIS COMBINATION WITH VERY DRY VEGETATION
WILL BE CONDUCIVE FOR EXPLOSIVE WILDFIRE GROWTH. CRITICAL FIRE
WEATHER CONDITIONS COULD ALSO DEVELOP ON FRIDAY...WHEN GUSTY
NORTH-NORTHWEST WINDS WILL BE COMBINED WITH VERY DRY AIR. 


TXZ049-054-065-066-098-099-113-114-127-128-142100-
/O.NEW.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/
/O.CON.KSJT.FW.W.0015.110414T1500Z-110415T0100Z/
FISHER-NOLAN-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-
552 AM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE BIG COUNTRY AND CONCHO VALLEY.
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
BIG COUNTRY AND PARTS OF THE CONCHO VALLEY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...COKE...RUNNELS...
  HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR... 
  CALLAHAN. 

* WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 PERCENT.

* TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. ON FRIDAY...
  FROM LATE MORNING THROUGH EARLY EVENING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART ACTIVITIES THAT MAY
PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ064-071>073-076-077-142100-
/O.CON.KSJT.FW.W.0015.110414T1500Z-110415T0100Z/
STERLING-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-
552 AM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE CONCHO VALLEY AND PARTS OF THE NORTHERN EDWARDS PLATEAU...

* AFFECTED AREA: IN TEXAS...STERLING...IRION...TOM GREEN...
  CONCHO...CROCKETT...SCHLEICHER. 

* WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 PERCENT.

* TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART ACTIVITIES THAT MAY
PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

&&

$$

TXZ139-140-154-155-142100-
/O.NEW.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/
COLEMAN-BROWN-MCCULLOCH-SAN SABA-
552 AM CDT THU APR 14 2011

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
HEARTLAND...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

* AFFECTED AREA: IN TEXAS...COLEMAN...BROWN...MCCULLOCH...SAN 
  SABA.

* WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. 

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 10 TO 15
  PERCENT.

* TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
838 
WWUS84 KSJT 142038
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
338 PM CDT THU APR 14 2011

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE
EVENING TODAY AND ARE LIKELY AGAIN FRIDAY AFTERNOON...

.A RED FLAG WARNING WILL REMAIN IN EFFECT ACROSS THE BIG
COUNTRY...CONCHO VALLEY...AND PARTS OF THE NORTHERN EDWARDS
PLATEAU THROUGH 8 PM THIS EVENING. THE COMBINATION OF VERY WARM
AIR...GUSTY WEST WINDS...AND SINGLE DIGIT RELATIVE HUMIDITY
VALUES WITH VERY DRY VEGETATION WILL BE CONDUCIVE FOR EXPLOSIVE
WILDFIRE GROWTH. CRITICAL FIRE WEATHER CONDITIONS COULD ALSO
DEVELOP ON FRIDAY... WHEN GUSTY NORTH TO NORTHWEST WINDS WILL BE
COMBINED WITH VERY DRY AIR...AND CONTINUED DROUGHT CONDITIONS.

TXZ065-150100-
/O.CAN.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/
/O.CON.KSJT.FW.W.0015.000000T0000Z-110415T0100Z/
COKE-
338 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR COKE COUNTY...

* AFFECTED AREA: IN TEXAS...COKE.

* WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 
  PERCENT.

* TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. ON
  FRIDAY... FROM LATE MORNING THROUGH EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

&&

$$

TXZ049-054-066-098-099-113-114-127-128-150445-
/O.UPG.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/
/O.NEW.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/
/O.CON.KSJT.FW.W.0015.000000T0000Z-110415T0100Z/
FISHER-NOLAN-RUNNELS-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-
338 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY.  

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...RUNNELS...
  HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR... 
  CALLAHAN. 

* WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 
  PERCENT.

* TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. ON
  FRIDAY... FROM LATE MORNING THROUGH EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

&&

$$

TXZ139-140-154-155-150445-
/O.UPG.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/
/O.NEW.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/
COLEMAN-BROWN-MCCULLOCH-SAN SABA-
338 PM CDT THU APR 14 2011

...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED
FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR THE HEARTLAND...

* AFFECTED AREA: IN TEXAS...COLEMAN...BROWN...MCCULLOCH...SAN 
  SABA. 

* WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 10 TO 15 
  PERCENT.

* TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS.

&&

$$

TXZ064-071>073-076-077-150100-
/O.CON.KSJT.FW.W.0015.000000T0000Z-110415T0100Z/
STERLING-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-
338 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY...

* AFFECTED AREA: IN TEXAS...STERLING...IRION...TOM GREEN...
  CONCHO...CROCKETT...SCHLEICHER. 

* WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 
  PERCENT.

* TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT
MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT
MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE
WELDERS OR GRINDERS OUTDOORS. 

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:04 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 13, 3:04 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
304 PM CDT WED APR 13 2011

.SHORT TERM...
FEW CONCERNS IN THE SHORT TERM BESIDES FIRE WEATHER WHICH WILL BE
DISCUSSED IN MORE DETAIL IN THE FIRE WEATHER DISCUSSION.

CURRENTLY...WE HAVE A 'DIRTY RIDGE' OVER THE AREA. PACIFIC MOISTURE
IN THE FORM OF UPPER LEVEL CLOUDS ARE MOVING INTO THE AREA ON
SOUTHWEST FLOW. THE RIDGING IS HELPING TO KEEP TEMPERATURES WARMER
THAN NORMAL ACROSS THE AREA. THIS RIDGE WILL BE PUSHED EAST AS AN
UPPER LEVEL TROUGH MOVES INTO THE ROCKIES TONIGHT AND FARTHER EAST
INTO THE CENTRAL PLAINS TOMORROW. AHEAD OF THIS SYSTEM...LEE SFC
TROUGHING TO OUR NORTH WILL CONTINUE TO ENHANCE THE SOUTHERLY FLOW
FOR OUR AREA...AND BRING MOISTURE NORTHWARD. WE WILL SEE WARM
OVERNIGHT LOWS AGAIN AS A RESULT...LIKELY ONLY DROPPING INTO THE
LOWER TO MID 60S FOR MOST AREAS. WESTERN PARTS OF THE CWA MAY SEE
50S WHERE DRIER AIR RESIDES. IN ADDITION...LOW CLOUDS ARE EXPECTED
TO DEVELOP AFTER MIDNIGHT AND IMPACT AREAS GENERALLY SOUTH AND EAST
OF A LINE FROM CROSS PLAINS TO SONORA.

TOMORROW...AS THE UPPER LEVEL LOW MOVES FROM THE ROCKIES INTO THE
PLAINS...THE SURFACE LOW WILL MOVE INTO NORTHEASTERN KANSAS WHILE
INTENSIFYING. A PACIFIC FRONT WILL BE PUSHED EAST THROUGH MOST OF
OUR AREA DURING THE MORNING HOURS. BEHIND THE FRONT...GUSTY WEST
WINDS OF 20 TO 30 MPH ARE LIKELY...ALONG WITH MUCH DRIER AIR.
TEMPERATURES WILL BE ABLE TO WARM INTO THE UPPER 80S TO LOWER 90S AS
THIS DRY AIR COMBINES WITH DOWNSLOPING WEST WINDS.

20

.LONG TERM...
A COLD FRONT WILL SWEEP THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY
MORNING...WITH THE MAIN IMPACTS BEING A WIND SHIFT TO THE NORTH AND
A RETURN TO NEAR NORMAL TEMPERATURES. HIGH TEMPERATURES WILL RANGE
FROM THE MID 70S ACROSS THE BIG COUNTRY TO THE MID 80S OVER THE
NORTHWEST HILL COUNTRY. SURFACE HIGH SETTLES IN OVER THE AREA
RESULTING IN CLEAR SKIES AND LIGHT SURFACE WINDS. THIS IN
COMBINATION WITH DEWPOINT TEMPERATURES IN THE TEENS WILL RESULT IN
LOW TEMPERATURES IN THE 40S ACROSS THE AREA. A FEW LOW LYING RIVER
VALLEYS MAY DROP INTO THE 30S. SURFACE HIGH WILL PUSH
EAST...RESULTING IN RETURN FLOW AND A SLOW WARM UP WITH TEMPERATURES
RUNNING A FEW DEGREES ABOVE SEASONAL NORMALS.

850 THERMAL RIDGE BUILDS INTO THE AREA FROM THE WEST ON SUNDAY AND
MORE AGGRESSIVELY ON MONDAY...RESULTING IN UNSEASONABLY WARM
TEMPERATURES. HIGH TEMPERATURES WILL TOP OUT IN THE 90S ACROSS MUCH
OF THE REGION. STAYED A FEW DEGREES ABOVE GUIDANCE FOR HIGH
TEMPERATURES AND THESE MAY NEED TO BE ADJUSTED UP SLIGHTLY ON FUTURE
SHIFTS. 12Z ECMWF AND GFS ARE IN BETTER AGREEMENT WITH RESPECT TO
THE UPPER LEVEL TROUGH THAT WILL MOVE ACROSS THE AREA ON TUESDAY.
GFS IS SHOWING A DISTURBANCE MOVING ACROSS WEST CENTRAL
TEXAS...AHEAD OF THE AFOREMENTIONED TROUGH...SETTING OFF SOME
CONVECTION MONDAY NIGHT INTO TUESDAY MORNING. INCLUDED A SLIGHT
CHANCE OF POPS FOR THIS TIME FRAME. A COLD FRONT WILL SWEEP THROUGH
THE AREA ON THE HEELS OF THE PASSING TROUGH WEDNESDAY. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE
BOUNDARY...MAINLY OVER THE EASTERN THIRD OF THE CWA...BUT LEFT A
MENTION OF ANY WEATHER OUT OF THE GRIDS FOR NOW.

DANIELS

&&

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY AFTERNOON...

A RED FLAG WARNING HAS BEEN ISSUED FOR ROUGHLY THE WESTERN 2/3 OF
THE AREA THURSDAY AFTERNOON. A PACIFIC FRONT WILL MOVE THROUGH THE
AREA DURING THE MORNING HOURS. ALOFT...A STRONG CORRIDOR OF WINDS
WILL ALSO MOVE ACROSS THE AREA THROUGH THE BASE OF THE UPPER LEVEL
TROUGH THAT WILL BE EXITING INTO THE CENTRAL PLAINS. WHILE OUR WINDS
WILL LIKELY INCREASE TO GREATER THAN 20 MPH BEGINNING LATE MORNING
AND CONTINUING THROUGH THE LATE AFTERNOON AND EVENING HOURS...THE
STRONGEST WINDS ARE EXPECTED TO RESIDE OVER THE CAPROCK AREAS AROUND
LUBBOCK. 850MB WINDS APPEAR TO BE IN THE 20 TO 25 KNOT RANGE DURING
THE AFTERNOON HOURS WITH 700MB WINDS AS HIGH AS 40 KNOTS. DUE TO THE
DRY AIR AND WARM TEMPERATURES BEHIND THE PACIFIC FRONT...WE WILL BE
ABLE TO MIX THESE STRONGER WINDS TO THE SURFACE AFTER THE FRONT
MOVES THROUGH. WE MAY SEE GUSTS TO OVER 30 MPH...WITH SUSTAINED
WINDS NEARING 25 MPH AT 20 FEET. RELATIVE HUMIDITY VALUES WILL BE
VERY LOW...FALLING TO 5 TO 10 PERCENT ACROSS THE AREA DUE TO VERY
DRY AIR COMBINING WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S.

WE WILL SEE ELEVATED FIRE WEATHER CONDITIONS ON FRIDAY ACROSS THE
BIG COUNTRY. RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 10
PERCENT...WHILE WINDS WILL BE MARGINAL BETWEEN 15 AND 20 MPH AT 20
FEET.

ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK
AS WARMER THAN NORMAL TEMPERATURES ALLOW HUMIDITIES TO FALL TO LESS
THAN 20 PERCENT EACH DAY. WINDS WILL GENERALLY BE 10 TO 20 MPH.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 61  90  48  77  43 /   0   0   0   0   0
SAN ANGELO 	 60  92  45  81  41 /   0   0   0   0   0
JUNCTION 	 66  90  47  84  42 /  10   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 8 PM CDT THURSDAY FOR THE
FOLLOWING ZONES: CALLAHAN...COKE...CONCHO...CROCKETT...FISHER...
HASKELL...IRION...JONES...NOLAN...RUNNELS...SCHLEICHER...
SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN.

&&
Hazardous weather outlook, Apr 13, 5:33 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
533 AM CDT WED APR 13 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
533 AM CDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EARLY EVENING...ESPECIALLY ACROSS THE WESTERN BIG COUNTRY...
WESTERN CONCHO VALLEY...AND CROCKETT COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE
BIG COUNTRY...CONCHO VALLEY...AND NORTHERN EDWARDS PLATEAU...
ON THURSDAY FROM LATE MORNING THROUGH EARLY EVENING. A FIRE
WEATHER WATCH IS IN EFFECT ACROSS THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 13, 10:47 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1047 AM CDT WED APR 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     4 SSE FREDONIA          30.89N  99.09W
04/10/2011                   MASON              TX   PUBLIC

            ROOF BLOWN OFF OF BARN.

&&

EVENT NUMBER SJT1100065

SN

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.